Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Coadjoint orbits, moment polytopes, and the Hilbert-Mumford criterion
HTML articles powered by AMS MathViewer

by Arkady Berenstein and Reyer Sjamaar PDF
J. Amer. Math. Soc. 13 (2000), 433-466 Request permission

Abstract:

Consider a compact Lie group and a closed subgroup. Generalizing a result of Klyachko, we give a necessary and sufficient criterion for a coadjoint orbit of the subgroup to be contained in the projection of a given coadjoint orbit of the ambient group. The criterion is couched in terms of the “relative” Schubert calculus of the flag varieties of the two groups.
References
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 53D20, 14L24
  • Retrieve articles in all journals with MSC (2000): 53D20, 14L24
Additional Information
  • Arkady Berenstein
  • Affiliation: Department of Mathematics, Cornell University, Ithaca, New York 14853-4201
  • Address at time of publication: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138-2901
  • Email: arkadiy@math.harvard.edu
  • Reyer Sjamaar
  • Affiliation: Department of Mathematics, Cornell University, Ithaca, New York 14853-4201
  • Email: sjamaar@math.cornell.edu
  • Received by editor(s): April 30, 1999
  • Received by editor(s) in revised form: November 21, 1999
  • Published electronically: January 31, 2000
  • Additional Notes: The second author was partially supported by an Alfred P. Sloan Research Fellowship and by NSF Grant DMS-9703947
  • © Copyright 2000 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 13 (2000), 433-466
  • MSC (2000): Primary 53D20; Secondary 14L24
  • DOI: https://doi.org/10.1090/S0894-0347-00-00327-1
  • MathSciNet review: 1750957